I'm currently taking Lovastatin and Lovaza for high triglycerides and low LDL levels due to a fatty liver. This past December I pulled a muscle in my back which turned into a muscle spasm. I was prescribed Diclofenac SO EC 50 mg, Skelaxin 800 mg, Tramadol HCL 50 mg. Two days after taking my medications I had a bad reaction with a 103 degree temperature. I went back to the doctor and he said it wasn't due to the meds and blamed it on bronchitis right after saying that I didn't have symptoms of bronchitis. Another doctor confirmed it was due to a bad reaction to the meds. The day after my temperature broke my feet started to burn and tingle. My feet have burned ever since. A week after my feet started burning my fingers started tingling. Now the tingling travels throughout my body at different times and locations but my feet continue to burn. I am always tingle and burn free in the mornings. By lunch time my symptoms are back. I went to a Neurologist last week and saw the nurse practitioner. I brought blood test results from my doctor that showed that my B12 levels are at 346 and should be at least 500. She scheduled an EMG test and sent my blood off for testing. After learning about EMG tests I canceled the appointment and wanted to schedule an appointment with the doctor and was refused. (I was going to be able to see the actual doctor if I had the EMG test) It seems that an expensive and invasive test should be done after other avenues have been taken. An EMG test will tell them if I have Peripheral Neuropathy so they can treat the symptoms. I am interested in treating the underlying cause and possibly finding a cure. Wouldn't it be safe to assume that the Paresthesia was caused by the meds I took for my back sense the symptoms started immediately after the fever? It seems to me we should wait for the blood test results to see if I really am B12 deficient before having the EMG test. I researched the side effects of Diclofenac, Tramadol and Lovastatin and they all list Paresthesia as a side effect. I've also found that statin drugs increase the likely-hood of getting Peripheral Neuropathy by 16 times. Two days ago I stopped taking Lovastatin to see if my symptoms subside. I am waiting for a call from a nurse from the Neurologist. What risks am I taking by waiting to see if my symptoms go away? Am I totally off base? I've heard that nurse practitioners can't make judgement calls and have to follow protocol. Why take an invasive and expensive test when the cause of my symptoms seem to point to a toxic reaction from the medications?
Any and all advise is appreciated, thank you in advance for taking time to reply to my post.
FYI Update...this is for those that might find some similarities with my situation above. I have been off all medications for one week to find out if the Lovastatin is the cause of my Paresthesia. I can say that I am almost 100% symptom free. I no longer have tingling in any part of my body. My left foot never burns anymore and my right foot only burns a slight amount. I can tell with each day that my right foot is burning less and less. I can say, even without taking the EMG test that the medication was the cause. I will start the Lovaza (pharmaceutical grade fish oil) for my high triglycerides the start of next week. Statin drugs can have some nasty side effects. I'm curious why my doctors couldn't have easily come to the same conclusion. In my experience most doctors want to test and prescribe drugs before anything else. I guess we all have bills to pay. I have been in contact with my Neurologist only to find out that they will not schedule an appointment with the actual doctor unless she performs the EMG. I can't see this as being a good practice but it maybe be standard protocol. I would have better been served by discussing my symptoms with someone who can make judgement calls. I hope this info can help someone as I know that this can be very frustrating.
Not sure if you are still on here but just read this due to strange tingling that started up after taking meds prescribed for heartburn. I felt like I was gonna die the night I took that pill. Now they are saying I have anxiety and now I have Xanax. I'm looking for any knowledge of fatty liver disease (possible hemochromatosis) and major tingling all over the body.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.